MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW CATH-LAB SHEATH INTRO SET:; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL INC. ARROW CATH-LAB SHEATH INTRO SET:; CATHETER PERCUTANEOUS
Model Number IPN000128
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The complaint is reported as: "the sheath introducer was prepared, it was introduced into the patient and when the dilator was removed, the proximal part was detached." the device was replaced.No patient injury or complication reported.The patient's condition is reported as fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one sheath with dilator assembly for examination.The dilator was returned inserted through the sheath.The customer also provided four photos for evaluation.The returned photos show the product lid stock and the reported defect of the dilator hub separation from its body.Visual examination confirmed that the dilator hub was completely separated from the dilator body.The hub was returned.The separation points were rough, discolored and contained signs of torquing.No other defects or anomalies were observed.The total length of the dilator body measured 34 and 11/16", which is within the specification limits of 34 5/8"-35 1/8" per the dilator graphic.The dilator outer diameter measured.136", which is within the specification limits of.135"-.138" per the dilator graphic.The dilator inner diameter measured.044" , which equals the nominal value of.044" per the dilator graphic.Functional inspection was performed to recreate the product's intended use.The ifu provided with the kit states: "ensure dilator hub fully snaps into sheath cap." "holding sheath in place, remove spring wire guide and dilator." the dilator was advanced through both the proximal and distal ends of the returned sheath.Little to no resistance was observed.A device history record review was performed, and no relevant findings were found.The ifu provided with the kit informs the user, "do not apply excessive force in removing guide wire or sheath/dilator.If withdrawal cannot be easily accomplished, determine cause using fluoroscopic guidance and request further consultation, if necessary"."do not withdraw dilator until sheath is well within vessel to minimize the risk of sheath tip damage.Dilator may be partially withdrawn to facilitate advancement of sheath through tortuous vessel." "ensure dilator hub fully snaps into sheath cap." "holding sheath in place , remove spring-wire guide and dilator." the customer report of hub separated from dilator was confirmed through complaint investigation.The dilator body was separated directly adjacent to the hub.The material at the point of separation was rough, showed white discoloration and contained signs of torquing.The dilator met all relevant dimensional and functional requirements.A capa has been previously initiated for this issue.This has been determined to be a manufacturing issue.Corrective actions have not yet been implemented.

Brand Name
ARROW CATH-LAB SHEATH INTRO SET:
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11321176
Report Number9680794-2021-00051
Device Sequence Number19666931
Product Code DQY
UDI-Device Identifier00801902001733
UDI-Public00801902001733
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberIPN000128
Device Catalogue NumberCL-07080
Device Lot Number14F19L0402
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2021
Initial Date Received by Manufacturer 01/27/2021
Supplement Date Received by Manufacturer03/16/2021
Initial Report FDA Received Date02/12/2021
Supplement Report FDA Received Date03/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1